MAUDE Adverse Event Report: HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Liver Damage/Dysfunction (1954); Ascites (2596); Renal Impairment (4499)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction was reported.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "as reported in other liver-directed therapies, multiple or large-volume liver treatments have been associated with acute kidney injury (aki).When planning extensive or multiple treatments, evaluate and monitor the patient for signs of aki.".
 
Event or Problem Description
On (b)(6) 2025, a 36-year-old female diagnosed with cholangiocarcinoma (ccc) with liver metastases, underwent histotripsy treatment to three separate targets involving segments 2,3,3/4b, for a total ptv of 65 cm3.Intraoperative ultrasound imaging revealed potentially incomplete treatment of targets 1 and 2 due to assumed inadequate voltage thresholds established during the planning pulses workflow step.In response, the treating physician performed repeat treatments of these lesions using increased voltage settings while maintaining original planned treatment volume dimensions.Post-retreatment assessment indicated satisfactory treatment outcomes.During the retreatment of the second target, the anesthesiologist observed a small amount of blood in the urinary catheter.This was suspected to be related to mechanical irritation from catheter insertion.The patient's blood pressure transiently elevated to 180/100 mmhg, likely secondary to this irritation.The procedure was briefly paused, the edison device and support arm were removed to allow anesthetic evaluation, and the catheter was flushed - confirming no obstruction.After a 30-minute stabilization period, the procedure resumed and the third target was treated without further complication.Significant laboratory abnormalities were noted post-procedure, suggesting acute liver stress and acute kidney injury (aki).Due to the renal function observation, cross-sectional imaging (mri/ct) was deferred.A liver ultrasound showed normal hepatic artery flow, patent portal veins, no biliary ductal dilatation, and presence of ascites.In addition, the patient's creatinine levels increased over a 96 hour period.These findings are consistent with acute kidney injury likely related to procedural and post-procedural stress.Ongoing nephrology evaluation and supportive care were initiated, and continued follow-up is planned to monitor organ function and recovery as this is typically a transient and acute issue.The patient was discharged on may 8th in stable condition and continued to improve at home.No device malfunctions or other noteworthy events occurred during the case.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key22118959
Report Number3027664504-2025-00010
Device Sequence Number7176305
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age36 YR
Patient SexFemale